Alert archive / Maryland / Coastal Flood Statements in 2021
Coastal Flood Statement 14, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jun 13, 2021, 3:05 PM EDT for Dorchester County, Maryland. It took effect at Jun 14, 2021, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 3:05 PM EDT (19:05 UTC)
- In effect from
- Jun 14, 2021, 1:00 AM EDT
- Expired
- Jun 14, 2021, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WHUS41 KAKQ 131905
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
305 PM EDT Sun Jun 13 2021
MDZ021-140315-
/O.NEW.KAKQ.CF.S.0014.210614T0500Z-210614T1100Z/
Dorchester-
305 PM EDT Sun Jun 13 2021
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...From 1 AM EDT Monday through Monday morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 2.8 0.7 1.1 1 NONE
14/05 AM 3.2 1.1 1.0 1-2 NONE
14/05 PM 2.8 0.7 1.0 1 NONE
15/05 AM 3.2 1.1 1.0 1 NONE
15/06 PM 2.4 0.3 0.6 1 NONE
16/06 AM 2.9 0.8 0.7 1-2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/07 PM 2.7 0.7 1.1 1 NONE
14/07 AM 3.2 1.2 1.0 1 NONE
14/08 PM 2.6 0.6 1.0 1 NONE
15/08 AM 3.1 1.1 1.0 1 NONE
15/09 PM 2.2 0.2 0.5 1 NONE
16/09 AM 2.7 0.7 0.6 1 NONE
&&
$$2 follow-up statements
071
WHUS41 KAKQ 140236
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
1036 PM EDT Sun Jun 13 2021
MDZ021-141045-
/O.CON.KAKQ.CF.S.0014.210614T0500Z-210614T1100Z/
Dorchester-
1036 PM EDT Sun Jun 13 2021
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...From 1 AM EDT Monday through Monday morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 2.8 0.7 1.1 1 NONE
14/05 AM 3.2 1.1 1.0 1-2 NONE
14/05 PM 2.8 0.7 1.0 1 NONE
15/05 AM 3.2 1.1 1.0 1 NONE
15/06 PM 2.4 0.3 0.6 1 NONE
16/06 AM 2.9 0.8 0.7 1-2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/07 PM 2.7 0.7 1.1 1 NONE
14/07 AM 3.2 1.2 1.0 1 NONE
14/08 PM 2.6 0.6 1.0 1 NONE
15/08 AM 3.1 1.1 1.0 1 NONE
15/09 PM 2.2 0.2 0.5 1 NONE
16/09 AM 2.7 0.7 0.6 1 NONE
&&
$$038
WHUS41 KAKQ 140646
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
246 AM EDT Mon Jun 14 2021
MDZ021-141100-
/O.CON.KAKQ.CF.S.0014.000000T0000Z-210614T1100Z/
Dorchester-
246 AM EDT Mon Jun 14 2021
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal waterways.
* WHERE...Dorchester County, mainly the southern portion.
* WHEN...Through 7 AM EDT this morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
14/05 AM 3.1 1.0 0.9 1-2 NONE
14/05 PM 2.8 0.7 1.0 1-2 NONE
15/05 AM 3.3 1.2 1.1 2 MINOR
15/06 PM 2.6 0.5 0.8 2 NONE
16/06 AM 2.9 0.8 0.7 1-2 NONE
16/07 PM 2.5 0.4 0.6 2 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
14/07 AM 3.2 1.2 1.0 1 NONE
14/08 PM 2.7 0.7 1.1 1 NONE
15/08 AM 3.1 1.1 1.0 1-2 NONE
15/09 PM 2.4 0.4 0.7 1 NONE
16/09 AM 2.7 0.7 0.6 1 NONE
16/10 PM 2.4 0.4 0.6 1 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jun 13, 2:51 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 13, 2:51 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 251 PM EDT Sun Jun 13 2021 .SYNOPSIS... A frontal boundary will approach from the west late tonight, then slowly crosses the region Monday through Tuesday morning. An upper trough will persist across the eastern part of the country through Thursday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 255 PM EDT Sunday... The convection moving over the mountains has been quite persistent, with earlier runs of the NWP not even indicating it would move off the mountains. However, it has, albeit in a weaker form and some showers at least should impact the far NW this evening. Still tough to say if there will be any marginal severe storms late this afternoon into this evening across the NW. This area certainly has some instability as noted by the cumulus field across the Piedmont and has higher sfc Tds in the mid-upper 60s. However, CAPE rapidly decreases as one moves east, with MLCAPE basically 0 as you approach I-95 where dew points are in the lower 60s. As such, expect the convection over the mountains to reach the NW part of the forecast area and perhaps slide southward to FVX as the CAMS suggest the current convection will ride along the CAPE gradient. Otherwise, expect at least a slight chance of showers or storms to persist into the night across the northern tier as the front over the Ohio Valley approaches. Lows tonight will be in the mid 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... As of 255 PM EDT Sunday... The surface cold front gradually moves through the area on Monday. Ahead of the front, MLCAPE values are forecast to increase to 2500 j/kg mainly east of I-95 with some veering of winds with height. In addition, 500mb winds increase to 45-50kt as the day goes on due to the trough digging across the region which helps to increase 0-6km shear to 35-40kt. All of this points to the current marginal risk for severe weather Monday afternoon. Main concern will be coverage of convection as the dry mid levels may help to limit much more than scattered coverage. Still, any storm that does develop will have the potential for damaging winds and large hail. Latest guidance suggests that a weak low will develop along the front late Monday and continue into Monday night which will cause additional chance for showers/storms Monday night. In fact, the latest guidance suggest that additional storms will develop across the northern tier as the upper short wave moves across the area. Will therefore increase PoPs across the north Monday night. Still unclear that the front will completely clear the area by Tuesday morning. As such, will need to keep small chance PoPs across the east on Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 255 PM EDT Sunday... Guidance is in good agreement in showing an upper trough across the eastern part of the country, with a surface reflection extending from New England southward into the middle Atlantic. This sfc trough when combined with the steeper lapse rates owing to the upper trough will be enough for a chance for showers/storms each afternoon/evening across much of the area. By Friday, the trough exits to the east which allows for building heights which should keep it dry for Friday. Another front moves into the area for the weekend which will allow for a chance for mainly afternoon/evening storms on Saturday and Sunday. Overall temperatures will start out slightly below normal for Wed- Thu, then rise to at or above normal for Friday and into the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 255 PM EDT Sunday... Generally VFR through the period. Showers and storms across northern VA are expected to stay west of the terminals, but one could not rule out a passing shower late this afternoon/early this evening at RIC or even SBY. Otherwise, there is a possibility of MVFR conditions late tonight into tomorrow morning at SBY and RIC. Outlook... Mainly VFR conditions are expected Mon night through Wed, although there will be isolated to sctd diurnal convection each day. && .MARINE... As of 245 AM EDT Sunday... SCAs (for seas avgg 5 ft) will remain over the nrn NC ocean waters until late this morning. Otw...ENE winds to persist through today though diminished from Sat/overnight as sfc hi pres S of New England nudges SW over the local waters. Weak sfc hi pres will remain near the local waters into Mon (w/ winds becoming largely S)...then a cold front is expected to cross the region late Mon night into Tue. Winds shift to NNW post cold front while stay sub-SCA. Conditions remain sub-SCA mid week then the potential for SCAs again increase (late) Fri into Sat. All local beaches will have a moderate risk of rip currents Sun. && .HYDROLOGY... As of 255 PM EST Sunday... River flood warning conts for the Cashie River near Windsor, NC. The river has crested and is gradually falling. Expect to fall below flood stage tonight. See FLSAKQ for details. && .TIDES/COASTAL FLOODING... Minor flooding is possible for the current high tide cycle this morning for the upper Bay with the best chance of hitting minor flooding in Dorchester county where a Coastal Flood Advisory continues. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ658. && SYNOPSIS...TMG/MRD NEAR TERM...MRD SHORT TERM...MRD LONG TERM...MRD AVIATION...TMG/MRD MARINE...ALB HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 13, 2:43 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 243 PM EDT Sun Jun 13 2021 MDZ021>024-NCZ012>017-030>032-VAZ060>062-065>069-075>090-092-093- 095>097-511>525-141845- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway- Amelia-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 243 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe weather on Monday across the region. Damaging winds and large hail are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-141845- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 243 PM EDT Sun Jun 13 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe weather on Monday across the region. Damaging winds and large hail are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-064-509-510-141845- Fluvanna-Caroline-Western Louisa-Eastern Louisa- 243 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Virginia and north central Virginia. .DAY ONE...This afternoon and tonight. Widely scattered thunderstorms are expected late this afternoon into this evening. There is a marginal risk for severe thunderstorms with damaging wind being the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe weather on Monday across the region. Damaging winds and large hail are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.